×

Estimation in nonlinear time series models. (English) Zbl 0598.62109

The author considers a number of nonlinear time series models generating data \(X_ t\). These include \[ X_ t=\{\psi +\pi \exp (-\gamma X^ 2_{t-1})\}X_{t-1}+e_ t, \] where the \(e_ t\) sequence is i.i.d. \(N(0,\sigma^ 2)\); \[ X_ t=\sum^{p}_{1}(a_ i+b_{ti})X_{t- i}+e_ t \] where the vector \(b_ t'=(b_{t1},...,b_{tp})\) is i.i.d. and totally independent of \(e_ t\). The estimation is to be by minimizing a function \(Q_ n(\beta_ i,X_ 1,...,X_ n)\) where \(\beta\) is the parameter vector, e.g. \(\psi\), \(\pi\), \(\gamma\), \(\sigma^ 2\) in the first example.
It is shown how the asymptotic properties of the estimate of \(\beta\) may be found via familiar Taylor series expansion techniques under suitable conditions. The criterion is chosen to be of the form \[ \sum [X_ t- E\{X_ t| F_{t-1}(m)\}]^ 2 \] where \(F_ t(m)\) is the \(\sigma\)- algebra generated by \(\{X_ s\), \(t-m+1\leq s\leq t\}\).
Reviewer: E.J.Hannan

MSC:

62M09 Non-Markovian processes: estimation
62M10 Time series, auto-correlation, regression, etc. in statistics (GARCH)
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Aase, K.K., Recursive estimation in non-linear time series models of autoregressive type, J. roy. stat. soc. ser. B, 45, 228-237, (1983) · Zbl 0524.62085
[2] Ǎndel, J., Autoregressive series with random parameters, Math. operationsforsch. u. statist., 7, 735-741, (1976) · Zbl 0346.62066
[3] Billingsley, P., The lindeberg-levy theorem for martingales, Proc. amer. math. soc., 12, 788-792, (1961) · Zbl 0129.10701
[4] Bhaskara Rao, M.; Subba Rao, T.; Walker, A.M., On the existence of strictly stationary solutions to bilinear equations, J. time series anal., 4, 95-110, (1983) · Zbl 0543.62073
[5] Granger, C.W.J.; Andersen, A.P., An introduction to bilinear time series models, (1978), Vanderhoeck and Ruprecht Gøttingen
[6] Guegan, D., Une condition d’ergodicité pour des modelès bilinéaires à temps discret, C.R. acad. sc. Paris, 297, 537-540, (1983) · Zbl 0536.60057
[7] Haggan, V.; Ozaki, T., Modelling nonlinear random vibrations using an amplitude-dependent autoregressive time series model, Biometrika, 68, 189-196, (1981) · Zbl 0462.62070
[8] Hall, P.; Heyde, C.C., Martingale limit theory and its application, (1980), Academic Press New York · Zbl 0462.60045
[9] Harrison, P.J.; Stevens, C.F., Bayesian forecasting (with discussion), J. roy. stat. soc. ser. B, 38, 205-248, (1976) · Zbl 0349.62062
[10] Jones, D.A., Non-linear autoregressive processes, Proc. roy. soc. London A, 360, 71-95, (1978) · Zbl 0378.62076
[11] Klimko, L.A.; Nelson, P.I., On conditional least squares estimation for stochastic processes, Ann. statist., 6, 629-642, (1978) · Zbl 0383.62055
[12] Ledolter, J., Recursire estimation and forecasting in ARIMA models with time varying coefficients, (), 449-471
[13] Nicholls, D.F.; Quinn, B.G., Random coefficient autoregressive models: an introduction, () · Zbl 0491.62081
[14] Ozaki, T., Non-linear time series models for non-linear random vibrations, J. appl. probab., 17, 84-93, (1980) · Zbl 0432.62059
[15] Priestley, M.B., State-dependent models: A general approach to time series analysis, J. time series anal., 1, 47-71, (1980) · Zbl 0496.62076
[16] Robinson, P.M., The estimation of a nonlinear moving average model, Stoch. proc. appl., 5, 81-90, (1977) · Zbl 0357.62072
[17] Subba Rao, T.; Gabr, M.M., An introduction to bispectral analysis and bilinear time series models, () · Zbl 0543.62074
[18] Tjøstheim, D., Estimation in nonlinear time series models I: stationary series, (), Technical Report 70
[19] Tjøstheim, D., Estimation in nonlinear time series models II: some nonstationary series, (), Technical Report 71
[20] Tjøstheim, D., Recent developments in nonlinear time series modelling, ()
[21] Tjøstheim, D., Some doubly stochastic time series models, J. time series analysis, (1925), to appear in
[22] Tong, H., Threshold models in nonlinear time series analysis, ()
[23] Tong, H.; Lim, K.S., Threshold autoregression, limit cycles and cyclical data (with discussion), J. roy. stat. soc. ser. B, 42, 245-292, (1980) · Zbl 0473.62081
[24] Tweedie, R.L., Sufficient conditions for ergodicity and recurrence of Markov chains on a general state space, Stoch. proc. appl., 3, 385-403, (1975) · Zbl 0315.60035
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.